Thyroid Disorders Community
Compounded Thyroid Medication
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Compounded Thyroid Medication

Can a person have a side effect of Thyroid T310mcg and T4 40 mcg compunded medication? I've been also taken Adrenal support vitamin, prescribed by my endocronologist.  I've a sensitive system - specially to medications, I have a hypo disorder, I've been taken this medication since 7/22/08.   I had taken allergies shots over 4 yrs, the doctor discharge me because I was better.  A few days ago I was brough to the hospital because I had a severe reaction of throat closing, after eating an almond cookie, (I've been tested for all  nuts and it has been negative) I've eaten this before and nothing had happened.  Once I came from the Hospital I decided to stop the adrena support (Iannato brand).  Now, the only med I've been taken is my thyroid medication can this med be doing this? I  just noticed when I take this med that my chest gets very tight and I can not breath  normally.  Then I have to take allegra....prescribed by my allergist.  But I only use it strickly when necessary....allergie season if needed.
Related Discussions
6 Comments Post a Comment
Blank
213044_tn?1236531060
The ratio of T3 to T4 seems rather high.

Have you had your Free T4 and Free T3 tested since starting the compounded medication?
Blank
291885_tn?1380757515
I've had the same reaction as you with feeling like my chest gets tight and having problems breathing. I was on Armour for years and my stupid doc said it wasn't good so she switched me to Synthroid (synthetic t4). Within a matter of days I started having this weird heavy feeling on my chest and strange anxiety attacks. I kept on it for a month to give it a good try but it just kept getting worse until I went back on the Armour and things got better. I'm one of those that doesn't convert properly so I need extra t3 so I've also been trying to add t3 to the armour. With the Cytomel (synthetic t3) I've been having problems breathing like I can't take a deep breath. I have been on it since Feb and slowly increased my dosage thinking it would go away but it has gotten worse and now I'm having to try to slowly get off of it. I've tried a compounded t3 also to see if perhaps it was the fillers from the cytomel but the same reaction. There are some people whose bodies just seem to recognize the difference between synthetic and natural. For some it means they can't be on synthetics and that seems to be the case with me. It sounds like the reaction you are having is very similar to mine and I would guess it is because of the synthetic hormones that your body doesn't like. I would talk to your doc about trying a little of armour and seeing how you react to that- just might want to keep under close supervision though with the allergy reaction since armour is made from pigs.
Chel
Blank
168348_tn?1379360675
I really am not sure as I'm only a patient but important question:  DID THEY SCRIPT YOU AN EPI PEN based on your symptoms .. you don't need a diagnosis .. symptoms alone are enough of a throat closing to carry an Epi at all times!!!!!!!!

They did blood test for the nuts I assume and not skin right?

On the compounding ? ......... You need to ask the pharmacist what the "inert" ingredients are that are in the med for compounding.  Sometimes Saccharin is used in compounded liquids.  Do you have any symptoms if you eat something with Saccharin in it?  Now, don't go testing and end up with an anaphylactic reaction, but that came to mind as a possibility.

The other ? I have is whether they did T3/T4 TSH bloodwork in the ER?  Or recently to rule out Thyroid Storm that may have triggered some kind of allergy that usually doesn't go bonkers on you?  Like the immune system went askew kind of thinking?

Last ? ......................the throat thing:  Have you had an ultrasound to rule out any large thyroid nodule causing compression?  Did you have hives?  

My SIL went yrs with dx of unknown allergy and turned out she had a 9.0cm thyroid nodule which was benign causing her throat to close and ended up in the ER about 6 times!

Cheryl
Blank
Avatar_f_tn
No I haven't been check for T3 but yes for T4.... I think I will be seeing another endo....My whole system is a mess....Thanks for your info.....
Blank
Avatar_f_tn
Yes I was taken armour months ago, but I end up going to a gastro because it messed up my stomach.....However, this Thyroid med T3 and T4 did give me thightness in the chest, so this week, I opt to going back to the armour.  My husband feels that all those med are plane no good for anyone.  I am going to see this week - my GP (general physician) and see what he has to say.  I still feel nervous inside, I have never ever sufferer Anxiety all of a sudden since I took benadryl for the allergic reaction, I have been a mess......Thanks for your input.  I don't feel alone any longer.
Blank
Avatar_f_tn
Thanks for your input.  Yes I do have a EPI pen with me at all times.  I have suffered with allergies problems since my youth...It's awful not to really know what causes your throat to tightened up....I have been to different allergist over the years.  I've been going to my present allergist over 4 years and 3 years to my Endo....I've been tested (all through blood work) for many things....My allergist just released me this April because he though that my environmental allergies were better..... However, after this episode I feel as if My system is completely out of control....
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
1684282_tn?1350782543
Blank
The Death by Heroin
Feb 03 by Julia M Aharonov, DOBlank
Top Thyroid Answerers
Avatar_f_tn
Blank
goolarra
Sisters, OR
168348_tn?1379360675
Blank
ChitChatNine
Avatar_m_tn
Blank
gimel
MI
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
649848_tn?1357751184
Blank
Barb135
FL
798555_tn?1292791151
Blank
LazyMoose
MN